Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

Injecto

ACE Inhibitors

Recommended Posts

Injecto

See, that's part of what makes me "concerned" about taking Altace. It can lower your BP and "perhaps" cause lightheadedness, which I already have, and my BP is normal, so I don't really need it to drop more.

 

I'm still thinking about it. I'm going to talk to my Dr. about it again in April.

Share this post


Link to post
Share on other sites
tanyatype1

That's funny - I normally have low blood pressure too and have fainted a few times in my life because of it. Taking the Altace concerned me too but everything's been fine so far. I did get a couple mild dizzy spells the second or third day but that's it. My blood pressure is nice and low now but not too low. I can't remember what it was at my last visit - maybe 112/70? Something like that! When she said "112", I got sidetracked thinking, "I wish I weighed 112!"

Share this post


Link to post
Share on other sites
ClaireZk

Injecto,

I'm 25. I've had Type1 for 16 years. I started taking Lisinopril in november. My bp is fine, but the Dr put me on it to prevent complications.

 

I really dragged my heels on this one, because I felt I was too young to start on this kind of drug and my worst fear having to take a zillion meds a day. But I eventually caved. I'm at the point where complications are a huge concern.

 

I had a few issues with the initial dose. 5mg was too high, had to switch to 2.5mg. I feel absolutely fine now and my last bloodwork was the best ever. I'm not one to advocate taking unnecessary meds, but I feel like anything that can improve circulation and save my body is worth it.

Share this post


Link to post
Share on other sites
oneluckyplay

i was put on lisinopril 10 mg, which was started to prevent complications as i am starting to leak proteins through my kidney. my BP is in the normal range.

 

i took it for 3 days as the side effects were too much for me. i was lightheaded all the time as the doc told me i would be until my body adjusted to the med.

 

my biggest problem with it was my heart rate changed. i started with heart palpitations, my legs were jittery and the way i felt i was concerned that my heart might stop. my heart rate went below 50 as before the med it was 79.

 

i've been off this med now for 4 days and i'm still lightheaded. they want me on different med now,but i am quite nervous to try it now. i know it is for the best though-- so eventually i'll try it.

Share this post


Link to post
Share on other sites
Who?

It's a crapshoot. You have to balance the potential side effects against the benefit. If you don't want the risk, don't take the medication, but you have no way to determine the risk of the problem which the medication treats.

 

Only you can decide.

 

My guess is that your physician has already analyzed the risk/benefit question to the best of his ability and decided to prescribe the drug. It is still your choice.

 

Ask him what his assessment is. I think you are much better off discussing it with the person who wrote the prescription than with people whose situations may be different except for the medication in common.

 

I hope this makes sense.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.